MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI 12IN 4-0 SA PS-2 PRM MP; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ UNI 12IN 4-0 SA PS-2 PRM MP; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B112
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and barbed suture was used.Before use on the patient, it was found that the loop was broken.During visual inspection of the returned sample, the swage and attachment area were noted to be as expected.Marks on the body needle appear to be by use of surgical instrument could be observed.The suture was examined, body fluids were noted.In addition, it was observed that the weld of first loop was detached no adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 2360 g/m.H3 investigation summary: the returned sample revealed that it was received, one open sample that pertain to product code sxpp1b112.During visual inspection of the sample, the swage and attachment area were noted to be as expected.Marks on the body needle appear to be by use of surgical instrument could be observed.The suture was examined, body fluids were noted.In addition, it was observed that the weld of first loop was detached.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as on what caused the reported complaint.The instructions for use do contain the following caution: for the device to function properly, the stratafix¿ spiral pds¿ plus device must first be anchored in robust tissue using the fixation loop.Then subsequently engage the barbs into the tissue in a standard closure pattern.

Brand Name
SFX SPI PDS+ UNI 12IN 4-0 SA PS-2 PRM MP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo
*  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17498618
Report Number2210968-2023-05780
Device Sequence Number16780069
Product Code NEW
UDI-Device Identifier10705031235984
UDI-Public10705031235984
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP1B112
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2023
Initial Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown